Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 652, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2008, 7:09 PM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 7:09 PM CDT (00:09 UTC)
- Expired
- Jul 22, 2008, 7:47 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 177 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 7:20 PM CDT | TSTM WND DMG | Rosedale, MS | 1 TREE DOWN IN ROSEDALE ON MAIN STREET...POWER LINES DOWN IN ROSEDALE ON CHICAGO ROAD...AND HAIL OF AN UNKNOWN SIZE REPORTED |
| Jul 22, 7:30 PM CDT | TSTM WND DMG | Ruleville, MS | TREE REPORTED DOWN ON HIGHWAY 8 NEAR RULEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 230009
SVRJAN
MSC011-083-133-230100-
/O.NEW.KJAN.SV.W.0652.080723T0009Z-080723T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
709 PM CDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
CLEVELAND...
CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RULEVILLE...DREW...
* UNTIL 800 PM CDT
* AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A DEVELOPING LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF
ROSEDALE TO GREENWOOD...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CLEVELAND AND ROSEDALE BY 725 PM CDT...
RULEVILLE AND RENOVA BY 750 PM CDT...
MONEY...SUNNYSIDE...GUNNISON AND DREW BY 800 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3382 9044 3376 9023 3374 9029 3370 9028
3374 9024 3373 9013 3348 9009 3346 9013
3338 9017 3367 9105 3371 9105 3372 9118
3378 9115 3379 9099 3385 9107 3394 9103
3400 9110 3401 9106 3397 9097 3403 9095
TIME...MOT...LOC 0009Z 263DEG 11KT 3389 9122 3352 9016
$$
BYB2 follow-up statements
000
WWUS54 KJAN 230032
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT TUE JUL 22 2008
MSC083-230042-
/O.CAN.KJAN.SV.W.0652.000000T0000Z-080723T0100Z/
LEFLORE MS-
732 PM CDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR LEFLORE COUNTY IS CANCELLED...
LAT...LON 3383 9046 3349 9048 3367 9105 3371 9105
3372 9114 3378 9115 3379 9106 3377 9100
3379 9099 3385 9107 3394 9103 3400 9110
3401 9106 3397 9097 3403 9095
TIME...MOT...LOC 0032Z 274DEG 7KT 3376 9078
$$
MSC011-133-230100-
/O.CON.KJAN.SV.W.0652.000000T0000Z-080723T0100Z/
BOLIVAR MS-SUNFLOWER MS-
732 PM CDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL SUNFLOWER AND CENTRAL BOLIVAR COUNTIES...
AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLEVELAND...MOVING EAST AT 8 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEVELAND...6 MILES SOUTH OF MERIGOLD AND 9 MILES SOUTH OF MOUND
BAYOU BY 755 PM CDT...
RENOVA AND BOYLE BY 800 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3383 9046 3349 9048 3367 9105 3371 9105
3372 9114 3378 9115 3379 9106 3377 9100
3379 9099 3385 9107 3394 9103 3400 9110
3401 9106 3397 9097 3403 9095
TIME...MOT...LOC 0032Z 274DEG 7KT 3376 9078
$$
BYB000
WWUS54 KJAN 230047
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
747 PM CDT TUE JUL 22 2008
MSC011-133-230057-
/O.CAN.KJAN.SV.W.0652.000000T0000Z-080723T0100Z/
BOLIVAR MS-SUNFLOWER MS-
747 PM CDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUNFLOWER AND CENTRAL
BOLIVAR COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3383 9046 3349 9048 3367 9105 3371 9105
3372 9114 3378 9115 3379 9106 3377 9100
3379 9099 3385 9107 3394 9103 3400 9110
3401 9106 3397 9097 3403 9095
TIME...MOT...LOC 0047Z 274DEG 7KT 3376 9075
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:00 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 22, 6:00 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT TUE JUL 22 2008 .DISCUSSION... A GOOD PORTION OF SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS EVENING IN THE SOUTHEAST CONUS REMAINS ALIGNED NEAR A QUASI-FRONTAL BOUNDARY COMPOSED OF THUNDERSTORM OUTFLOW RUNNING FROM CENTRAL AR EAST AND SE THROUGH NORTHERN MS AND CENTRAL AL. RECENT CLUSTER OF BACKBUILDING STORMS IS PRODUCING QUITE A BIT OF RAIN AND LIGHTNING ACROSS CENTRAL MS. EXPECTING MOST OF THE ACTION IN THE CWA TO DIMINISH THIS EVENING ALTHOUGH THE THREAT FOR THUNDERSTORM CLUSTERS COMING IN FROM THE NORTHWEST WILL LINGER THROUGH THE NIGHT UP NEAR THE GOLDEN TRIANGLE AND HIGHWAY 82 CORRIDOR. HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE...ALTHOUGH HEAT INDEX VALUES AROUND THE ARKLAMISS DELTA AND PORTIONS OF WEST CENTRAL MS WILL CONTINUE TO BE IN THE LOW 100S FOR THE NEXT HOUR OR TWO. FORECAST UPDATED TO MATCH GOING TRENDS EXPRESSED ABOVE...AND TO REMOVE HEAT ADVISORY. /BB/ && .PREVIOUS DISCUSSION...THE EASTERN EXTENT OF THE LARGE RIDGE OF UPPER LEVEL HIGH PRESSURE CENTERED IN THE MIDDLE OF THE NATION WILL GET SHOVED BACK TO THE WEST OVER THE NEXT FEW DAYS. THE COMBINATION OF THE TROUGH AND SURFACE FRONT RESPONSIBLE FOR THIS FEAT WILL AFFECT THE ARKLAMISS MAINLY TOMORROW...PRODUCING CONSIDERABLE RAIN CHANCES (ESPECIALLY FOR AREAS EAST OF THE MISSISSIPPI RIVER). CONVECTION FOR LATE TODAY COULD STILL WET A BIT OF GROUND AS WELL WITH VERY DRY AREAS ALONG AND JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR PERHAPS GETTING SOME STORMS TO FIRE UP EARLY THIS EVENING. THE PRESENCE OF DECENT UPPER LEVEL ENERGY DIVING SOUTHEAST THROUGH THE MID MS AND TENNESSEE VALLEY LATE TODAY INTO EARLY TOMORROW WILL LIKELY AGGREGATE ONE OR TWO THUNDERSTORMS COMPLEXES THAT MAKE THE FORECAST PROCESS TRICKY. ONLY FAR NORTHERN AREAS OF THE CWA SHOULD BE NEAR THE EXPECTED PATH OF POTENTIAL COMPLEXES THROUGH MOST OF THE TONIGHT...BUT THE BULK OF THE REGION WILL BE IN THE GENERAL BULLSEYE TOMORROW. ANY COMPLEX AFFECTING THE REGION WILL BRING AT LEAST SOME SEVERE WEATHER RISK (FROM STRONG WINDS AND/OR HAIL)...BUT LACK OF CONSIDERABLE ATMOSPHERIC LAPSE RATES AND ASSOCIATED INSTABILITY WILL NOT MAKE THE RISK VERY HIGH. SEE THE HWO FOR DETAILS. ADDRESSING THE ISSUE OF HEAT...WE WILL LET THE HEAT ADVISORY GOING FOR AREAS ALONG AND NORTH OF I-20 EXPIRE AT 6 PM (ALTHOUGH I ALREADY LET THE ADVISORY GO FOR LOCATIONS AROUND THE GOLDEN TRIANGLE DUE TO RAIN-COOLED AIR). SOME OF THE LOCATIONS IN TODAYS ADVISORY MAY NOT FALL BELOW THE MID 70S TONIGHT WHICH WOULD MIGHT PUT THEM IN-LINE FOR MORE ADVISORY CONDITIONS TOMORROW IF SIMILAR CONDITIONS WERE EXPECTED. WHILE THERE IS DEFINITELY THE POTENTIAL THAT AT LEAST ISOLATED LOCATIONS IN THE REGION (MAINLY WEST OF INTERSTATE 55) COULD STILL SEE HEAT INDICES PEAK AT 105 DEGREES TOMORROW...THE MUCH GREATER PREVALENCE OF CLOUDS AND RAIN MAKE CONFIDENCE OF WIDESPREAD ADVISORY CONDITIONS QUITE LOW AT THIS POINT. SUBSEQUENT SHIFTS WILL MONITOR THE SITUATION CLOSELY...BUT FOR NOW WE WILL JUST LET THE ADVISORY EXPIRE AT 6 PM. BEYOND TOMORROW...A WEAK BOUNDARY THAT WILL MOVE INTO LOWER MS VALLEY TOMORROW WILL BE THE FOCUS FOR SCATTERED (MAINLY DIURNAL) SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY AND FRIDAY. THE PRESENCE OF HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE (AND ASSOCIATED CLOUDS AND PRECIP) WILL HELP TO KEEP TEMPERATURES TOLERABLE THROUGH FRIDAY...ALTHOUGH HUMIDITY WILL BE HIGH. HOWEVER...BY SATURDAY THE UPPER RIDGE LOOKS TO BUILD BACK EAST TOWARD THE LOWER MS VALLEY WITH A VENGEANCE...SHOVING HEAT BACK INTO THE REGION FROM THE WEST (AND PROBABLY MOST OF THE SIGNIFICANT SHOWER AND THUNDERSTORM ACTIVITY EAST OF THE ARKLAMISS). THE GFS MODEL HAS BEEN MUCH MORE AGGRESSIVE WITH BUILDING THIS HEAT INTO THE AREA THIS COMING WEEKEND INTO EARLY NEXT WEEK...WITH THE EURO MODEL LOOKING COOLER AND WETTER. HOWEVER...THE OPERATIONAL GFS MODEL HAS GREAT SUPPORT FROM ITS 20 ENSEMBLE MEMBERS AND THE MEAN OF THESE MEMBERS EVEN LOOKS MORE AGGRESSIVE WITH HEAT THAN THE OPERATIONAL MODEL (WHICH IS SURPRISING). WITH ALL THIS IN MIND I ROSE HIGH TEMPERATURES SOME 2 TO 5 DEGREES EVERYWHERE FROM SATURDAY THROUGH NEXT TUESDAY. THE HOTTEST STRETCH COULD BE SUNDAY AND MONDAY WHEN MORE WIDESPREAD 100S ARE POSSIBLE (ALTHOUGH THE OFFICIAL FORECAST IS NOT QUITE THAT AGGRESSIVE YET). THERE STILL IS A CHANCE THE EURO MODEL IS CORRECT AND THAT MOST OF THE HEAT WILL REMAIN WEST OF THE LOWER MS VALLEY WITH THIS NEXT HEAT WAVE...BUT THOSE CHANCES SEEM TO BE GROWING SLIMMER BY THE DAY. BEST TO TRY AND NOT LET THIS HOT STRETCH SNEAK UP ON US LIKE THE LAST ONE. /BB/ && .AVIATION...THERE IS STILL A LITTLE HAZE OUT THERE BUT OVERALL MOST OF THE AREA IS IN GOOD SHAPE WITH VFR CONDITIONS. THE BIGGEST CONCERN WILL BE CONVECTION ACROSS THE NORTHEAST. THE SITES THAT WILL MOST LIKELY BE AFFECTED WILL BE GTR...GWO AND MEI. ELSEWHERE ISLTD SHRA AND TSRA WILL BE POSSIBLE. ANY SITE THAT SEES CONVECTION WILL HAVE THE USUAL ISSUES SUCH AS LOWERED VISBIES FROM RAIN(POSSIBLY DOWN TO 1SM) GUSTY WINDS AROUND OR GREATER THAN 30KTS AND LIGHTNING. OUTSIDE OF CONVECTION SITES SHOULD REMAIN IN VFR STATUS THROUGH MOST OF THE NIGHT. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 73 94 / 20 55 42 24 MERIDIAN 72 92 71 93 / 28 68 39 31 VICKSBURG 75 95 73 95 / 13 46 36 19 HATTIESBURG 73 92 71 93 / 14 70 39 30 NATCHEZ 74 90 74 91 / 22 62 37 25 GREENVILLE 74 96 73 93 / 21 33 48 16 GREENWOOD 75 92 73 94 / 33 46 47 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 22, 6:10 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 610 PM CDT TUE JUL 22 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 610 PM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES FOR AN HOUR OR TWO IN MANY AREAS OF THE ARKLAMISS DURING THE AFTERNOON HOURS ON WEDNESDAY. AT THIS TIME A HEAT ADVISORY DOES NOT APPEAR TO BE NEEDED...BUT THOSE WITH OUTDOOR WORK OR PLANS NEED TO BE SURE TO DRINK PLENTY OF WATER AND AVOID PROLONGED EXPOSURE TO THE SUN DURING THE DAY WEDNESDAY. IN ADDITION...STRONG STORMS WILL BE POSSIBLE FOR THE REMAINDER EVENING HOURS ACROSS ISOLATED AREAS OF THE REGION ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. THERE MAY ALSO BE AN ISOLATED SEVERE STORM OR TWO WHICH WILL HAVE THE POTENTIAL TO PRODUCE WINDS UP TO 60 MPH AND SMALL HAIL. THE SLOW MOVING NATURE OF STORMS WILL ALSO ALLOW SOME TO PRODUCE TORRENTIAL DOWNPOURS AND RAINFALL RATES WELL OVER AN INCH PER HOUR CAN BE ANTICIPATED BY THOSE EXPERIENCING A THUNDERSTORM THIS EVENING. TOMORROW ISOLATED STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE AFTERNOON AND EARLY EVENING. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF I 20. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Jul 22, 6:05 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 605 PM CDT TUE JUL 22 2008 MSZ018-019-222350- BOLIVAR MS-SUNFLOWER MS- 605 PM CDT TUE JUL 22 2008 ...STRONG THUNDERSTORM OVER CENTRAL SUNFLOWER COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES NORTHWEST OF BLAINE AT 605 PM CDT...MOVING EAST AT 15 MPH. VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL SUNFLOWER AND EXTREME SOUTHEASTERN BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. OLB
Special weather statement, Jul 22, 6:29 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 629 PM CDT TUE JUL 22 2008 MSZ048-230010- HINDS MS- 629 PM CDT TUE JUL 22 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF UTICA AT 629 PM CDT...MOVING EAST AT 8 MPH. PEOPLE IN WEST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY. JC
Local storm report, Jul 22, 6:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 S DE KALB 32.71N 88.66W
07/22/2008 E0.75 INCH KEMPER MS EMERGENCY MNGR
DIME TO PENNY SIZE HAIL FELL ON NEW HOPE ROAD...ALONG
WITH A FEW LARGE TREE LIMBS DOWN.
&&
HAMRICKSpecial weather statement, Jul 22, 6:46 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 646 PM CDT TUE JUL 22 2008 MSZ042-043-048-222355- HINDS MS-MADISON MS-YAZOO MS- 646 PM CDT TUE JUL 22 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF FLORA AT 646 PM CDT...MOVING NORTHWEST AT 12 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL YAZOO...WEST CENTRAL MADISON AND EXTREME NORTH CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. OLB
Local storm report, Jul 22, 6:59 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 WNW ITTA BENA 33.52N 90.37W
07/22/2008 E0.50 INCH LEFLORE MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED OUTSIDE OF CITY LIMITS.
&&
BRYANTSpecial weather statement, Jul 22, 7:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 705 PM CDT TUE JUL 22 2008 MSZ018-230015- BOLIVAR MS- 705 PM CDT TUE JUL 22 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF CLEVELAND AT 705 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 39 min |
| Jul 22, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Jul 23, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 62 min |
| Jul 23, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 36 min |
| Jul 23, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.